MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED MAGEC GENERATION 1.5 SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED MAGEC GENERATION 1.5 SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number RA002-4545SLR
Medical Device Problem Codes Break (1069); Degraded (1153); Material Discolored (1170); Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
An investigation report from an implant retrieval center was received and reported that during examination, the rod would not distract or retract and force testing was unable to be performed.Additionally, it was noted during surface damage grading that there was wear, scratching, discoloration, and mechanical damage.Upon disassembly of the rod, debris was found in the housing tube and presence of a pin fracture there was also a broken magnet, cold-welding between the housing tube and the distraction rod, and the distraction rod was stuck in the housing tube.It is unknown why the rod was removed.No additional information is available.
 
Additional Manufacturer Narrative
The device was returned to the london implant retrieval centre (lirc); no product was returned to the manufacturer for investigation.A root cause was unable to be determined with the information provided.A review of the dhr documents indicates the device was manufactured by the specified requirement at the time and met all the required inspections upon release to finished goods.

Brand Name
MAGEC GENERATION 1.5 SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
101 enterprise suite 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
101 enterprise suite 100
aliso viejo CA 92656
Manufacturer Contact
patrick yrigoyen
101 enterprise suite 100
aliso viejo, CA 92656
8583442667
MDR Report Key19839660
Report Number3006179046-2024-00146
Device Sequence Number7816104
Product Code PGN
UDI-Device Identifier00856719002138
UDI-Public856719002138
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K233593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRA002-4545SLR
Device Lot NumberA160425-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Initial Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown